I'm due to have a CT scan tomorrow with the contrast dye injection. I've had one many years ago with no allergic reactions & have taken the medication inodine for diarrhea with no adverse reactions either but I've heard of someone who didn't have a reaction to their first CT scan with the injection but on the second, did have one with an outbreak of hives. I am concerned & wondered if this can happen as generally I would have thought if you haven't had a reaction the first time, you wouldn't for any following?
I had a CT scan in October 2007 and had taken a series of Predisone and Benadryl over 4 days prior to the procedure and STILL had a reaction only this time was much worse, I actually coded in the machine and was rushed to the er and then was sent directly to the unit on life support. I have no memory of that and none of the 9 days following. I had had a ct scan many years before and had a reaction only not as bad, hives and swelling, as the last. I was told NEVER to have any form of contrast dye in any manner, that it would be 100% fatal the next time.
First of all if you didn’t have any allergic reaction to the CT dye containing iodine before.then chances of you having any allergic reaction this time also is less.But for prior precautions, you should be pretreated with Prednisone 50mg 13, 7 and 1 hour before the procedure and benadryl 50 mg 1 hour before the procedure. Low osmolality contrast media(LOCM) should also be used.Although,it is a bit expensive but allergic reaction to this dye are less.Pls talk to your doctor regading these options.
Hope it helps .Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
i had an MRI with contrast this morning. the first half of the procedure (without dye) was actually quite pleasant. but the second half - as the dye was being introduced into my arm it began to burn, ache, shake and started getting cold. during the second procedure, the shaking and cold (yes, i had a blanket) became pervasive through my system. by the time i was removed from the unit, i was woozy, shaky, freezing cold and unable to stand or move without help. i was placed under observation for over an hour. finally i was able to call someone to come get me. i am still lethargic, shaky and have a headache. is there anyone who has any ideas about what happened?
hey. I have had tons of ct scan with dye and a mylogram with dye injected in my spine. No reactions til today. I had to have a Ct scan to rule out pulmonary embolism. As soon as dye went in I had warm feeling like I was suppose too. Then I got burning itching in my neck and face. They ct people were great. They got me out and got bendryl and had MD in there ASAP. Got steriod injection also. I was so scared.
They say u can have dye again with precautions..... I dont know.... I dont wanna die..... what do u think?
I had a CAT scan with iodine contrast a month ago and within 10 hours of the CAT scan had gained 23 pounds. The doctor acted like it was no big deal, just take some benedryl and lots of fluids. Well, it's been a month and I am still swollen. Next, the dr. diagnosed me with lactic acidosis and tried to give me a prescription for metaformin but I refused because I did not have symptoms of lactic acidosis. She wanted to send me to a endocrinologist and I decided to change drs. Any suggestions?
I had my first ever CT scan (of my kidneys) and experienced the initial warm reaction to the dye injection. When the test was done and the technician lowered me from the machine I felt a swoosh of dizziness.
I sat up and had to wait about 3 minutes before heading to the changing room (with help). Felt very dizzy, woozy, could not stand, barely able to
sit upright without leaning against the wall. Being that I had fasted for 12 hours they brought me water and some cookies and some orange juice to
bring my blood sugar back up (I have no medical problems whatsoever and don't take any medications). The doctors at the radiology facility checked my blood pressure (a bit high), but my pulse was normal and my breathing and heat rate were normal. They laid me on a gurney and monitored me for about 2 hours. After contacting my MD they decided it was best to transfer me to the ER. Went through the usual battery of tests and after some saline IV and about 3 hours of rest my blood pressure had come down and all tests were fine. They sent me home but I'm still feeling
dizzy the next day although nothing as bad as what happened immediately following the test.
Just had a ct scan yesterday, have had them before with no reaction...until yesterday. Felt the heat from the injection much more intensly this time. and very dizzy and light headed after, combined with feeling nausea, head ache, and just feeling awful all over, like a bad case of the flu. Got home, lay down, but still feeling nausea and dizzy next day. Been drinking lot of water to try to flush out of system. Thats the last of these for me. Don't care to push my luck with any further reactions.
How can you even post such a silly, rude, ridiculous response? Allergic reactions are unfortunately much more common than the medical world lets on. My daughter coded on her first CT scan, at age 12. We were very thankful for a quick response from the emergency team.
Had a bad reaction to the MRI but could've been far worse. My throat closed up a tad but it wasn't ultra bad. I was shaky, shivery, I had pins and needles, my blood pressure was lower, I had issues sleeping, felt really sick and unwell. On the second day I nearly collapsed a few times, had some good food and went out, by the third day things were much better. I had Gadovist, which is supposed to be the safer once. I'm never ever doing a contrast MRI again in my life.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.